Texas, 2013

Drought in Texas, August 1 to 31, 2013

August 1 to 31, 2013 · NWS AMA · 13 events in 13 counties and zones

Several widespread precipitation events during the month of August provided continued relief in drought conditions across the Texas Panhandle. 44 inch below normal).

Where it happened

Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$90 million
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Several widespread precipitation events during the month of August provided continued relief in drought conditions across the Texas Panhandle. Amarillo recorded 1.42 inches of precipitation for the month (1.49 inches below normal), Dalhart recorded 1.64 inches of precipitation (0.01 inch below normal), and Borger recorded 2.73 inches of precipitation (0.44 inch below normal). This August ranked as the 39th warmest and the 49th wettest August for the Texas High Plains region. The vast majority of the Texas Panhandle showed a one category improvement during the month of August with only Moore County remaining in Exceptional (D4) Drought rating. Extreme (D3) drought rating persists across the northwest Panhandle while Severe Drought rating affects the majority of the Texas Panhandle. The extreme southwestern Counties and eastern counties have dropped below Severe Drought rating for the month of August.

The widespread and frequent precipitation chances through the month of August have helped to both provided short-term relief and has helped to counteract some long-term drought impacts. The upper zone soil moisture across the majority of the Texas Panhandle has improved to greater than 40 percent full. For the second month in a row the increased moisture provided relief to farmers during a period of higher water demand by crops. The Palmer Drought Severity Index showed improvement during the month of August with the Texas Panhandle now rated as Severe Drought. Rangeland and Pastures continued to improve after the rains and cattle were in good condition as observed by the Texas Crop and Weather Report. Countywide burn bans were supported in Moore, Potter, and Armstrong Counties.

Reservoirs and stream flows across the Panhandle have improved to normal or much above normal levels. The reservoirs of Palo Duro and Greenbelt Lake are both below 15 percent capacity with Lake Meredith at zero percent capacity. On the 7th, Lake Meredith reached a record low depth of 26.14 feet. Water watches for several public water systems persisted through August while voluntary to mandatory mild water restrictions have been enacted.

Economic losses due to the drought through August were estimated near $5 million (D2)/$10 million (D3)/$15 million (D4) a county, and were predominately the result of delayed growth of corn and cotton, marginal supplemental watering, reduction of cattle herd sizes, and supplemental feed for cattle in pastures and rangeland.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 31, 10:49 PM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 31, 10:49 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1149 PM CDT WED JUL 31 2013

.AVIATION...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE IN THE VICINITY OF OUR
TERMINALS FOR THE NEXT 2 OR 3 HOURS...BUT IT APPEARS UNLIKELY THAT
ANY OF THESE WILL HAVE A DIRECT IMPACT TO THE TERMINALS.  LIGHT
SURFACE WINDS AND MOIST LOWER LEVELS SHOULD PROMOTE DEVELOPMENT OF
MVFR BR BEGINNING AROUND 08Z OR 09Z THURSDAY...WHICH SHOULD DISSIPATE
AROUND 14Z THURSDAY.  SOUTHERLY SURFACE WINDS PREVAIL DURING THE DAY
ON THURSDAY...WITH SPEEDS BELOW 20 KT.  BY 21Z THURSDAY...ISOLATED TO
SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP AGAIN ACROSS THE FORECAST
AREA...WITH ACTIVITY LINGERING WELL INTO THE EVENING.

COCKRELL

&&

.PREV DISCUSSION... /ISSUED 1117 PM CDT WED JUL 31 2013/

UPDATE...
ALLOWED THE SEVERE THUNDERSTORM WATCH TO EXPIRE AT 11 PM. WILL SEE
SOME LINGERING SHOWERS AND THUNDERSTORMS OVERNIGHT...BUT THE SEVERE
THREAT HAS WANED. LOCALLY HEAVY RAIN...WIND GUSTS OF 40 TO 50
MPH...AND SMALL HAIL WILL REMAIN POSSIBLE WITH A FEW STRONGER STORMS.

COULD ALSO SEE SOME FOG DEVELOP OVERNIGHT GIVEN THE MOIST LOW-LEVEL
AIRMASS IN PLACE...LIGHT WINDS...AND RAINFALL IN SPOTS.

KB

PREV DISCUSSION... /ISSUED 758 PM CDT WED JUL 31 2013/

UPDATE...
EXPANDED SEVERE THUNDERSTORM WATCH SLIGHTLY SOUTHEAST ACROSS THE
NORTHEAST TX PANHANDLE TO COVER STRONG TO SEVERE CONVECTION CURRENTLY
PROPAGATING SOUTH/SOUTHEAST OUT OF SOUTHWEST KS AND THE EASTERN OK
PANHANDLE. INSTABILITY STARTS TO DROP OFF PRETTY SIGNIFICANTLY SOUTH
OF ROBERTS AND HEMPHILL COUNTIES...WHICH SHOULD LIMIT THE SOUTHWARD
EXTENT OF THE SEVERE THREAT.

KB

PREV DISCUSSION... /ISSUED 703 PM CDT WED JUL 31 2013/

UPDATE...
QUICK UPDATE TO INCREASE EVENING PRECIP CHANCES ACROSS THE EASTERN OK
PANHANDLE AND PORTIONS OF THE SOUTHWEST TX PANHANDLE BASED ON RADAR
TRENDS.

KB

PREV DISCUSSION... /ISSUED 622 PM CDT WED JUL 31 2013/

AVIATION...
SCATTERED THUNDERSTORMS ALONG NORTHERN AND WESTERN PERIPHERIES OF
FORECAST AREA WILL MOVE SOUTH AND SOUTHEAST...POTENTIALLY IMPACTING
ALL TERMINALS THIS EVENING.  WILL CONTINUE TO MONITOR RADAR TRENDS
BEFORE ADDING THUNDER AS PREVAILING WEATHER.  THUNDERSTORMS WILL HAVE
POTENTIAL TO BECOME SEVERE...WITH GUSTS ABOVE 50 KT...HAIL...AND
BRIEF IFR VISIBILITIES IN VERY HEAVY RAIN.  AMENDMENTS MAY BE
FORTHCOMING.  SOME EARLY MORNING BR WILL LIKELY DEVELOP IN AREAS THAT
RECEIVE RAIN. ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED THURSDAY AFTERNOON.

COCKRELL

PREV DISCUSSION... /ISSUED 406 PM CDT WED JUL 31 2013/

DISCUSSION...
SHORT TERM...THIS AFTERNOON THROUGH THURSDAY AFTERNOON

CURRENTLY UNDER A SEVERE THUNDERSTORM WATCH THROUGH
THIS AFTERNOON/EVENING. CURRENTLY KEEPING AN EYE ON THE STORMS IN
COLORADO AND KANSAS AS STORMS HAVE BEEN MOVING SOUTH/SOUTHWEST SO
THOSE STORMS HAVE THE BEST CHANCE AT MAKING IT TO THE
PANHANDLES....BUT NEW STORMS COULD ALSO FORM OVER ANY REMNANT
BOUNDARIES IN THE AREA. VERY SLOW STORM MOTIONS WILL LEAD TO
POTENTIAL FLOODING ISSUES WHEREVER STORMS DECIDE TO PARK AND TAP
INTO PWATS OVER 1 INCH. VERY UNSTABLE AIR MASS ABOVE US MEANS THAT
ANY STORMS THAT DO DECIDE TO BREAK THROUGH AND TAP INTO INSTABILITY
WILL HAVE A GOOD CHANCE OF GOING SEVER QUICKLY. THIS COMBINED WITH
RELATIVELY LOW CLOUD BASES MEANS WE CANT COMPLETELY RULE OUT AN
ISOLATED TORNADO...EVEN THOUGH THE THREAT IS VERY LOW. ANY STORMS
THAT ARE IN THE AREA SHOULD EITHER DISSIPATE OR MOVE ON OUT
OVERNIGHT...BRINGING A BRIEF LULL IN POPS TOMORROW MORNING. THEN
NORTHWEST FLOW BRINGS YET ANOTHER CHANCE FOR ISOLATED STORMS
TOMORROW AFTERNOON AND EVENING MOSTLY TO THE WESTERN OKLAHOMA
PANHANDLE AND THE NORTHWESTERN TEXAS PANHANDLE.

ABM

LONG TERM...THURSDAY NIGHT THROUGH TUESDAY NIGHT

AS FOR THE OVERALL PATTERN THROUGH MID NEXT WEEK...UPPER LEVEL RIDGE
OVER NEW MEXICO STILL EXPECTED TO MOVE EASTWARD AND BUILD OVER THE
TEXAS PANHANDLE BY THIS WEEKEND. IT SHOULD THEN BUILD FURTHER EAST
OVER NORTH TEXAS BY THE MIDDLE OF NEXT WEEK. SHORTWAVE TROUGHS
RIDING AROUND THE RIDGE WILL PROVIDE THE TRIGGER FOR THUNDERSTORMS
MOST AFTERNOONS. A SURFACE TROUGH WILL BE STRETCHED FROM NORTHEAST
NEW MEXICO INTO SOUTHEASTERN KANSAS THROUGH THE WEEKEND...SERVING AS
A FOCUS FOR THESE THUNDERSTORMS. FAVORED THE GFS/NAM SCENARIO OF A
FURTHER SOUTH PUSH OF THIS TROUGH AND ITS POPS. A SURFACE LOW THEN
FORMS AND EDGES INTO THE NORTHERN PANHANDLES...EARLY NEXT WEEK. THIS
WILL KEEP PRECIP CHANCES MAINLY CONFINED TO THE OKLAHOMA PANHANDLE
AND NORTHERN TEXAS PANHANDLE FOR THE SECOND HALF OF THE FORECAST
PACKAGE.

TEMPERATURES SHOULD BE ABOVE NORMAL...WITH TEMPERATURES RISING INTO
THE UPPER 90S TO LOW 100S POSSIBLE BEFORE THE WEEKEND.

SEVERE CHANCES WILL BE LOW AFTER TONIGHT...WITH CAPE VALUES ONLY
EXPECTED TO TOP OUT AROUND 700 TO 800 J/KG DURING THE AFTERNOONS.
FORECAST SOUNDINGS ARE MORE INDICATIVE OF EFFECTIVE RAIN PRODUCING
THUNDERSTORMS NEAR THE SURFACE TROUGH...WHERE PWATS NEAR 1.5 INCHES
MOST OF THE PERIOD.

NF

FIRE WEATHER...
20 FOOT WIND SPEEDS SHOULD REMAIN BELOW 20 MPH AND RELATIVE HUMIDITY
VALUES ABOVE 20 PERCENT THROUGH THE MIDDLE OF NEXT WEEK. NO ELEVATED
OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THIS PERIOD.

NF

HYDROLOGY...
WITH SLOW AND ALMOST STATIONARY STORM MOTIONS THIS AFTERNOON AND
TONIGHT...COUPLED WITH A RELATIVELY MOIST ATMOSPHERE...THE POTENTIAL
FOR HEAVY RAIN WILL BE A CONCERN. AFTER RECENT RAINFALL...FLASH FLOODING
AND RIVER FLOODING MAY BE ISSUES TONIGHT AND THROUGH THE NEXT WEEK.
THE GREATEST THREAT WILL BE ACROSS THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES.

NF

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

03/08
Hazardous weather outlook, Jul 31, 10:18 PM CST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
1118 PM CDT WED JUL 31 2013

OKZ001>003-TXZ001>020-011130-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1118 PM CDT WED JUL 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL LINGER ACROSS THE PANHANDLES
OVERNIGHT. SEVERE WEATHER IS NOT EXPECTED...BUT A COUPLE OF STRONGER
STORMS COULD PRODUCE SMALL HAIL...WIND GUSTS TO AROUND 45 MPH...AND
LOCALLY HEAVY RAIN POSSIBLY LEADING TO LOCALIZED FLOODING OR FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH THURSDAY NIGHT
ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES. THUNDERSTORMS WILL
BE POSSIBLE FRIDAY THROUGH TUESDAY NIGHT ACROSS MAINLY THE OKLAHOMA AND
THE NORTHERN TEXAS PANHANDLES. A FEW STORMS THAT DEVELOP MAY BECOME
STRONG TO MARGINALLY SEVERE DURING THIS TIME PERIOD WITH DAMAGING
WINDS AND HEAVY RAINS LEADING TO POSSIBLE FLOODING OR FLASH FLOODING THE
PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KB

In the hours before

Local storm report, Jul 31, 7:27 PM CST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
827 PM CDT WED JUL 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     3 N FLORIS              36.91N 100.70W
07/31/2013                   BEAVER             OK   EMERGENCY MNGR

            WIND BLOWN HAIL BROKE WINDOWS

&&

EVENT NUMBER AMA1300734

ABM
Special weather statement, Jul 31, 8:15 PM CST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
915 PM CDT WED JUL 31 2013

TXZ011-010300-
OLDHAM TX-
915 PM CDT WED JUL 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OLDHAM COUNTY UNTIL 1000
PM CDT...

AT 914 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTH OF VEGA...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  VEGA...               WILDORADO...          BOYS RANCH...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 27 AND 51.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3561 10259 3562 10217 3518 10218 3518 10257
      3519 10262
TIME...MOT...LOC 0215Z 270DEG 14KT 3533 10239

COCKRELL
Special weather statement, Jul 31, 8:42 PM CST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
942 PM CDT WED JUL 31 2013

TXZ002-003-010345-
HANSFORD TX-SHERMAN TX-
942 PM CDT WED JUL 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR SHERMAN AND WESTERN HANSFORD
COUNTIES UNTIL 1045 PM CDT...

AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
TEXHOMA TO 3 MILES WEST OF GRUVER...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  STRATFORD...          GRUVER...             TEXHOMA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3650 10131 3606 10125 3614 10209 3650 10206
TIME...MOT...LOC 0242Z 320DEG 12KT 3648 10193 3623 10145

COCKRELL
Local storm report, Jul 31, 8:47 PM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
947 PM CDT WED JUL 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             7 N HEREFORD            34.92N 102.40W
07/31/2013  E1.75 INCH       DEAF SMITH         TX   PUBLIC

&&

EVENT NUMBER AMA1300735

ABM
Local storm report, Jul 31, 9:23 PM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1023 PM CDT WED JUL 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     TSTM WND GST     6 WSW HEREFORD          34.79N 102.50W
07/31/2013  E60 MPH          DEAF SMITH         TX   TRAINED SPOTTER

            ESTIMATED WINDS TO BE AT LEAST 60 MPH

&&

EVENT NUMBER AMA1300736

MOULTON/SPENCER
Local storm report, Jul 31, 10:19 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1119 PM CDT WED JUL 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             4 N FLORIS              36.93N 100.70W
07/31/2013  E1.75 INCH       BEAVER             OK   EMERGENCY MNGR

0750 PM     HAIL             2 NW BOYD               36.72N 100.85W
07/31/2013  E1.00 INCH       BEAVER             OK   EMERGENCY MNGR

0750 PM     TSTM WND DMG     3 N FLORIS              36.91N 100.70W
07/31/2013                   BEAVER             OK   EMERGENCY MNGR

            WIND BLOWN HAIL BROKE WINDOWS

0905 PM     HAIL             7 N HEREFORD            34.92N 102.40W
07/31/2013  E1.75 INCH       DEAF SMITH         TX   PUBLIC

1018 PM     TSTM WND GST     6 WSW HEREFORD          34.79N 102.50W
07/31/2013  E60 MPH          DEAF SMITH         TX   TRAINED SPOTTER

            ESTIMATED WINDS TO BE AT LEAST 60 MPH

&&

EVENT NUMBER AMA1300732 AMA1300733 AMA1300734 AMA1300735 AMA1300736

COCKRELL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

13 drought. Local standard time, as filed.

Drought, Moore

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Moore forecast zone
Crop damage
$15 million
Reported by
Drought Monitor
Coordinates
35.838, -101.893 (the zone’s center; the record gives no point)

Exceptional Drought as shown by the US Drought Monitor.

Drought, Dallam

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Dallam forecast zone
Crop damage
$12 million
Reported by
Drought Monitor
Coordinates
36.278, -102.602 (the zone’s center; the record gives no point)

Extreme Drought as shown by the US Drought Monitor.

Drought, Hartley

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Hartley forecast zone
Crop damage
$9.0 million
Reported by
Drought Monitor
Coordinates
35.840, -102.603 (the zone’s center; the record gives no point)

Extreme Drought as shown by the US Drought Monitor.

Drought, Sherman

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Sherman forecast zone
Crop damage
$9.0 million
Reported by
Drought Monitor
Coordinates
36.278, -101.893 (the zone’s center; the record gives no point)

Extreme Drought as shown by the US Drought Monitor.

Drought, Hansford

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Hansford forecast zone
Crop damage
$5.0 million
Reported by
Drought Monitor
Coordinates
36.278, -101.354 (the zone’s center; the record gives no point)

Severe Drought as shown by the US Drought Monitor.

Drought, Ochiltree

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Ochiltree forecast zone
Crop damage
$5.0 million
Reported by
Drought Monitor
Coordinates
36.278, -100.816 (the zone’s center; the record gives no point)

Severe Drought as shown by the US Drought Monitor.

Drought, Hutchinson

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Hutchinson forecast zone
Crop damage
$5.0 million
Reported by
Drought Monitor
Coordinates
35.840, -101.355 (the zone’s center; the record gives no point)

Severe Drought as shown by the US Drought Monitor.

Drought, Roberts

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Roberts forecast zone
Crop damage
$5.0 million
Reported by
Drought Monitor
Coordinates
35.839, -100.813 (the zone’s center; the record gives no point)

Severe Drought as shown by the US Drought Monitor.

Drought, Oldham

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Oldham forecast zone
Crop damage
$5.0 million
Reported by
Drought Monitor
Coordinates
35.405, -102.603 (the zone’s center; the record gives no point)

Severe Drought as shown by the US Drought Monitor.

Drought, Potter

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Potter forecast zone
Crop damage
$5.0 million
Reported by
Drought Monitor
Coordinates
35.401, -101.894 (the zone’s center; the record gives no point)

Severe Drought as shown by the US Drought Monitor.

Drought, Carson

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Carson forecast zone
Crop damage
$5.0 million
Reported by
Drought Monitor
Coordinates
35.404, -101.354 (the zone’s center; the record gives no point)

Severe Drought as shown by the US Drought Monitor.

Drought, Armstrong

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Armstrong forecast zone
Crop damage
$5.0 million
Reported by
Drought Monitor
Coordinates
34.965, -101.357 (the zone’s center; the record gives no point)

Severe Drought as shown by the US Drought Monitor.

Drought, Donley

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Donley forecast zone
Crop damage
$5.0 million
Reported by
Drought Monitor
Coordinates
34.965, -100.814 (the zone’s center; the record gives no point)

Severe Drought as shown by the US Drought Monitor.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, August 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 474382, 474383, 474384, 474385, 474388, 474389, 474390, 474391, 474392, 474393, 474394, 474395, 474396.